Alert archive / California / Wind Advisories in 2013
Wind Advisory 70, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 26, 2013, 9:46 PM PST for Riverside County, San Bernardino County, San Diego County, California. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2013, 9:46 PM PST (05:46 UTC)
- Expired
- Nov 27, 2013, 1:08 AM PST
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 5.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2805 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
297 WWUS76 KSGX 270546 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 946 PM PST TUE NOV 26 2013 ...GUSTY EAST WINDS THROUGH PASSES AND CANYONS... .MODERATE OFFSHORE FLOW WILL BRING LOCAL GUSTS OVER 40 MPH THROUGH MIDDAY WEDNESDAY. THE WINDS WILL PRIMARILY BE THROUGH AND BELOW EAST-WEST PASSES AND CANYONS IN RIVERSIDE COUNTY AND SAN DIEGO COUNTY. WINDS WILL DIMINISH WEDNESDAY AFTERNOON. CAZ048-050-056-058-271400- /O.NEW.KSGX.WI.Y.0070.131127T0546Z-131127T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 946 PM PST TUE NOV 26 2013 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST WEDNESDAY. * WINDS...LOCAL EAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...UNTIL 2 PM WEDNESDAY. * LOCATION...THROUGH AND BELOW EAST-WEST PASSES AND CANYONS OF RIVERSIDE AND SAN DIEGO COUNTIES. * IMPACTS...DRIVING OF HIGH-PROFILE VEHICLES WILL BE DIFFICULT IN THESE AREAS. SMALL TREE BRANCHES COULD BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
1 follow-up statement
076 WWUS76 KSGX 270908 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 108 AM PST WED NOV 27 2013 ...LOCALLY GUSTY EAST WINDS THROUGH THIS MORNING... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY GUSTY EAST WINDS NEAR THE COASTAL FOOTHILLS THROUGH THIS MORNING. CAZ048-050-056-058-271015- /O.CAN.KSGX.WI.Y.0070.000000T0000Z-131127T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 108 AM PST WED NOV 27 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. LOCALLY GUSTY EAST WINDS WILL CONTINUE NEAR THE COASTAL FOOTHILLS THROUGH THIS MORNING WITH MOST GUSTS 40 MPH OR LESS WITH ISOLATED GUSTS TO 50 MPH. $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 26, 9:30 PM PST, 16 minutes earlier.
Area forecast discussion, Nov 26, 9:30 PM PST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST TUE NOV 26 2013 .SYNOPSIS... LOCALLY GUSTY EASTERLY WINDS WILL OCCUR THROUGH MIDDAY WEDNESDAY THROUGH AND BELOW PASSES AND CANYONS. OTHERWISE...HIGH CLOUDS WILL PREVAIL WITH SLIGHT COOLING WEDNESDAY. THE PACIFIC WEATHER SYSTEM WHICH WILL STAY OFF THE COAST WILL MOSTLY LIKELY ONLY BRING LIGHT PRECIPITATION TO THE AREA...MAINLY LATE THURSDAY THROUGH FRIDAY...ALONG WITH COOLER WEATHER. AFTER FAIR WARMER WEATHER OVER THE WEEKEND...COOLER WEATHER WILL RETURN EARLY NEXT WEEK AS A LOW PRESSURE TROUGH DEVELOPS OVER THE WEST COAST...WITH PRECIPITATION POSSIBLE BY TUESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... HIGH CLOUDS WERE MOVING OVER THE REGION...WHICH WILL KEEP TEMPERATURES HIGHER TONIGHT THAN ON PREVIOUS NIGHTS. ALSO...THE AREAS OF GUSTY WINDS...LOCALLY GUSTING OVER 50 MPH IN A FEW LOCATIONS...SUCH AS HELLHOLE CANYON EAST OF VALLEY CENTER...WILL KEEP MIN TEMPS HIGHER TONIGHT AS WELL. A WIND ADVISORY WILL BE ISSUED FOR THE WIND PRONE AREAS BELOW BANNING PASS...SOUTHERN RIVERSIDE COUNTY MTNS...AND THE SAN DIEGO COUNTY MTNS/FOOTHILLS/FAR INLAND VALLEYS THROUGH 2 PM WED. TEMPS ALOFT WILL COOL SLIGHTLY WED...BUT IT WILL STILL BE A MILD DAY IN MOST LOCATIONS. THE MARINE LAYER COULD RETURN WED NIGHT TO THE COAST...THOUGH STRATUS PROBABLY WILL NOT BE WIDESPREAD. THE DEVELOPING CLOSED LOW WAS NEAR 39N/136W THIS EVENING AND WAS STARTING ITS TURN TOWARDS THE SOUTHEAST FROM ITS PREVIOUS EASTWARD MOVEMENT. THE LOW WILL TRACK OFF THE COAST TO ABOUT 400 MI W OF PT CONCEPTION BY THU AFTERNOON. THE MOISTURE WILL HAVE DIFFICULTY REACHING OUR FORECAST AREA DUE TO THE SE FLOW ALOFT HERE...AND SOME OFFSHORE FLOW AT/NEAR THE SURFACE...SO IF ANY RAIN FALLS...IT WILL BE LIGHT...WITH THE HEAVIER PRECIP REMAINING OFF THE COAST. THE GFS/NAM HAVE LITTLE/NO PRECIP HERE...AND THE GEM HAS STRONGLY TRENDED THAT WAY IN THE 00Z RUN. IF THE 00Z ECMWF FOLLOWS...THEN IT LOOKS LIKE PRECIP WILL BE RESTRICTED TO SPRINKLES OR ISOLATED SHOWERS. FOR NOW...THINKING THAT MOST AREAS WILL HAVE 1/10 INCH OR LESS EVEN IF PRECIP ARRIVES IN THE AREA. THE MOST FAVORABLE TIME FOR PRECIP WILL BE THU NIGHT/FRI WHEN THE LOW IS CLOSEST TO THE AREA...BEFORE IT SPLITS INTO A CONTINUOUSLY DIGGING LOW 1000 MI W OF BAJA CALIFORNIA AND A WEAKER PART THAT SHIFTS NE INTO THE WESTERN US. THE SNOW LEVEL WILL EVEN BE RATHER HIGH...MOSTLY AROUND 7000 FEET...AND ANY ACCUMULATIONS ABOVE THAT WILL BE LIGHT. MODELS HAVE BEEN INCONSISTENT FOR THE WEEKEND/EARLY NEXT WEEK...BUT IT LOOKS LIKE SOME RIDGING BETWEEN THE UPPER LOW WELL WEST OF BAJA AND THE TROUGH OVER THE INTERIOR WEST WILL BRING SOME WARMING HERE BEFORE A BROAD AND POTENTIALLY DEEP TROUGH MOVES INTO THE WESTERN US FROM THE NW. THIS COULD BRING PRECIP AROUND TUE/WED...WITH ENOUGH COLD AIR FOR MODERATELY LOW SNOW LEVELS...POSSIBLY BELOW 5000 FEET. && .AVIATION... 270330Z...VFR WITH UNRESTRICTED VIS AND SCT/BKN HIGH CLOUDS THROUGH WED AFTN. A SHALLOW MARINE LAYER WILL RETURN TO THE COAST BTWN 00-03 UTC WED EVENING...WITH STRATUS BASES AROUND 600 FT MSL AND TOPS NEAR 1000 FT MSL. FORECASTER CONFIDENCE IN STRATUS BASES AND TOPS...LOW...AND ARRIVAL TIME...MEDIUM. ISOLATED GUSTY EAST WINDS TO AROUND 40 MPH THROUGH MTN PASSES AND COASTAL MTN SLOPES THROUGH WED AFTN. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR INLAND EMPIRE...RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS/MOUNTAINS THROUGH 200 PM WED. && PUBLIC...MAXWELL AVIATION...JJT
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 12:15 PM PST | High Surf Advisory | SGX | San Diego | 54 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.